Itching side effect of montelukast? - Asthma UK communi...

Asthma UK community forum
15,834 members20,555 posts

Itching side effect of montelukast?

Ans2020
Ans2020

I was recently prescribed montelukast tablets and changed my inhaler to fostair 200/6 after a stay in hospital with bad asthma. Since then I have started itching all over. It’s been weeks now and I’m still itching - it even wakes me up at night. I checked the leaflets of both new medications and it does state on montelukast that itching and bruising (which i also seem to have) can be a rare side effect. Just wondering if anyone else has experienced it?

Don’t feel I can ring the GP about this with everything going on but don’t really want to risk not taking the montelukast either.

Thank you.

7 Replies
oldestnewest

Hi, this happened to me too when I started taking Singulair 10 years ago.

However I found the benefit of using montelukast outweighed this side effect.

So if u don’t already use it I found changing my washing detergent/conditioner to one completely perfume etc free worked for me.

I think it’s worth considering a specialised brand, as sensitive versions of say Persil didn’t help as much.

I used Surcare first and have since used the Neutral range both without reaction.

I also now have to use unscented soaps and hand wash too.

Hope that helps.

Ans2020
Ans2020 in reply to 888Naples

Thank you for taking time to reply. I use the same detergent so I don’t think it’s that but I agree that it’s safer to stay on the montelukast for now and i’ll have a chat with the pharmacist tomorrow and try the antihistamine as suggested on here by others. Thanks again and Take care

There's a range of side effects of Montelukast. I get really vivid dreams.

Have a chat with your pharmacist as their knowledge of medication is usually better than a GP's. They may be able to recommend the alternative zafirlukast if they think it won't affect you in the same way. Then you can get a prescription from the GP.

All the best.

Ans2020
Ans2020 in reply to Poobah

Thank you for taking time to reply. I’ll try the pharmacist tomorrow. I’ve had a few great tips on here so i’ll try them and see if it makes a difference. Take care

wiserlady
wiserlady in reply to Poobah

I get vivid dreams too, some are nightmares. Bad cramp in legs and feet, and itchiness. I insisted on trying the childrens dose of 5 in the evening and 5 in the morning instead of 10 at one time every 24 hours and am seeing if that helps it.

Hi, I have been taking montelukast for the last 4 years and I also itch badly.

I have found that if I take an antihistamine, it solves the problem.

I was told by my asthma nurse to start taking certirazine last summer as I developed hay fever which was aggravating my asthma. I realized that I had stopped itching so I take one a day all year round now.

I hope this helps.

Take care and stay safe

Thank you for taking time to reply. Much appreciated. I’ll try taking an antihistamine to see if it helps. Take care

You may also like...